MAUDE Adverse Event Report: BIOMET MICROFIXATION STERILE TRAC SYSTEM SELF-DRILLING, HIGH-TORQUE SCREW; PLATE, BONE

BIOMET MICROFIXATION STERILE TRAC SYSTEM SELF-DRILLING, HIGH-TORQUE SCREW; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Medical product: unknown plate catalog#: ni lot#: ni.Source: foreign: (b)(6).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated report: 0001032347-2022-00097.
 
Event or Problem Description
It was reported the screw head fractured when the surgeon attempted final tightening and the body of the screw remains in the patient's bone.The surgeon placed the plate over the screw and used another hole to fixate the plate.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Two screw head fragments were returned.The fragments are portions of the screw heads that include two cross drive slots and are fractured at the bottom of the screw head from the threaded portion of the screw.No dimensional analysis can be performed and no other information can be derived from the returned fragments.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STERILE TRAC SYSTEM SELF-DRILLING, HIGH-TORQUE SCREW
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
merrianne cassidy
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key13967841
Report Number0001032347-2022-00098
Device Sequence Number5053801
Product Code JEY
UDI-Device Identifier00841036147686
UDI-Public(01)00841036147686(17)241209(10)958230
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K972322
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2024
Device Model NumberN/A
Device Catalogue Number15-6104
Device Lot Number958230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown